Jump to content
Important Survey - Please Participate ×

Just two simple clicks?


[Al...]

Recommended Posts

Almost 30 years on Xanax, switched to Ativan once, almost died and  was invited to stay at the local E.R. for a week. Have cut my use by 33% from 3 mg to 2 mg daily and feel quite bad for those who do get sick while withdrawing. At the same time have no patience for those who buy off the street or use this medicine illegally
Link to comment
Share on other sites

Welcome to BenzoBuddies, Al.

 

Glad you're here for taper support as a careful taper after longterm use is important.  Here are some links to get started posting to the membership.  I'll watch for your post in Taper Plans and reply, as I also tapered Xanax after longterm use.

 

General Taper Plans 

Withdrawal Support 

 

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Challis

Link to comment
Share on other sites

Welcome to BenzoBuddies, Al.

 

Glad you're here for taper support as a careful taper after longterm use is important.  Here are some links to get started posting to the membership.  I'll watch for your post in Taper Plans and reply, as I also tapered Xanax after longterm use.

 

General Taper Plans 

Withdrawal Support 

 

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Challis

Thank you for the welcome, looking forward to reading the posts and learning how to post myself. My first reply to Choco wasn't successful as it said I needed to log in and then that I had already submitted a response. Perhaps when you're new they have to be reviewed before showing up. Thanks for your info on the Ashton method, I understand it is highly regarded!
Link to comment
Share on other sites

Welcome Al...I wish you all the best during your recovery...what made you decide to get off Xanax?

This might be a duplicate reply, if so please forgive me, I'm new!

-------------------------------------------------------------------------------------------

Well I didn't exactly make it to recovery yet, more like just restored back to life. In answer to your specific question when Michael Jackson died I read Elizabeth Taylor's Benzo of choice was Ativan. I spoke with my Doctor about switching and continued to use up the Xanax I still had. Tapered down using my own non approved method and started the Ativan, wow what a mistake. In the mean time my Doctor moved to another State and I just was so tired of my Benzo use and stopped. Withdrawal symptoms started almost immediately with each day presenting new problems. I could have written a book. About 10 days into this mess after reading emails from my ceiling, or so I thought I drove  to the E.R. I really believed they were going to think I was just another Drug user and send me away so I didn't mention what I felt brought me in. Every test they did  was wrong as I was close to dying, the E.R. Doctor couldn't believe I was able to speak with him, said I was in "Walking Critical" condition. Its been about 7 years since, I'm doing ok although I now know the truth about this stuff. When I first started Xanax in the 80's I was warned about addiction yet there seems to be limited knowledge by many prescriber's about withdrawal.

Link to comment
Share on other sites

Welcome to BenzoBuddies, Al.

 

Glad you're here for taper support as a careful taper after longterm use is important.  Here are some links to get started posting to the membership.  I'll watch for your post in Taper Plans and reply, as I also tapered Xanax after longterm use.

 

General Taper Plans 

Withdrawal Support 

 

 

Please take some time to Create a Signature. This will help other members understand your history so they will be better able to support you.

Go to the top of the page and select Profile, then choose Forum Profile, insert drug history/timelines into the text box and click Change Profile.

 

When you have a chance, I highly recommend that you take a look at The Ashton Manual, which is an authoritative source on what to expect during withdrawal and recovery, authored by Dr. C. Heather Ashton, who is an expert in the field. It provides a great deal of information that can be very reassuring during any stage of this process, including a list of common symptoms with helpful explanations on the reasons for their existence.

 

Challis

Thank you for the welcome, looking forward to reading the posts and learning how to post myself. My first reply to Choco wasn't successful as it said I needed to log in and then that I had already submitted a response. Perhaps when you're new they have to be reviewed before showing up. Thanks for your info on the Ashton method, I understand it is highly regarded!

 

No, new members post do not have to be reviewed.  What happened is that you were logged in for a specific time, most likely 60 minutes. That timed out while you were writing your post and when you went to post it, it had you log in again since you had timed out. 

Link to comment
Share on other sites

Thank you for sharing your story, even though it meant re-typing it all!!  I hate when that happens!!

Really, though, every step towards ending Benzo use is a step in recovery...that's what I meant, because recovery starts immediately even if it doesn't feel that way!!!

Best wishes....

Link to comment
Share on other sites

×
×
  • Create New...